Nurse Moose

    Exam Review

    1. A client is receiving IV vancomycin for treatment of infection, and the peak drug level needs to be drawn to evaluate therapy. Which statement correctly describes how a peak drug level should be drawn?
      A)Check 15-30 minutes after the dose has been given
      B)Check 15-30 minutes before the next dose is due
      C)Check exactly halfway between the last dose and the next dose
      D)Check while the drug is being administered
    2. A client is in the recovery room after a surgery which required use of several anesthetic agents, including neuromuscular blocking agents. Which sign and/or symptom would lead the nurse to think the client is experiencing recurarization?
      A)Return of weakness after assumed recovery
      B)Increased body temperature
      C)Respiratory depression
      D)Body rigidity
    3. A client is receiving an inhaled anesthetic for anesthesia during surgery. The client's body temperature starts to rise, followed by sweating. The nurse recognizes these as early symptoms of which potentially fatal reaction to inhaled anesthetics?
      A)Malignant hyperthermia
      B)Red man syndrome
      C)Local Anesthetic Systemic Toxicity (LAST)
      D)Stevens-Johnson Syndrome
    4. The nurse receives report that the patient's potassium is 5.9 (normal 3.5-5). Which assessment findings should the nurse expect?
      A)Decreased level of consciousness
      B)Leg cramps
      C)Frequent urination
      D)Tall peaked T waves on ECG

    Exam Review

    1. A client has been receiving bupivacaine for localized pain relief. The client begins to report a metallic taste and is becoming increasingly agitated. Which can be used to treat this condition?
      A)2% lipid solution
      B)acetylcysteine
      C)20% lipid solution
      D)propofol
    2. Which medication order is written correctly?
      A)Morphine 1-2 mg IV every 6 hours for pain
      B)Morphine 2 mg IV every 4-6 hours for pain level 5-7
      C)Morphine 1 mg every 6 hours for pain level 5 or more
      D)Morphine 2 mg IV every 6 hours for pain level 7-9
    3. Patient Monitoring A 70 year old client is receiving a continuous infusion of IV morphine sulfate to help manage severe chronic pain during their hospital stay. Upon examination, the client is more lethargic than usual and the nurse observes a significantly lower respiration rate (breaths per minute) According to the client data, choose 2 Actions to Take, a Potential Complication, and 2 Parameters to Monitor from the options below.
      ✓Stop the morphine infusion
      ✓Prepare to administer naloxone
      ✓Opioid overdose
      ✓Signs of withdrawal
      ✓Decreased respiration rate (breaths per minute)
      Action To Take Choices
      ✓Stop the morphine infusion
      ✕Review the patient's allergy list
      ✓Prepare to administer naloxone
      ✕Prepare to administer flumazenil
      Potential Condition Choices
      ✕Gastrointestinal (GI) bleeding
      ✓Opioid overdose
      ✕Malignant hyperthermia
      ✕Local anesthetic systemic toxicity (LAST)
      Parameter to Monitor Choices
      ✓Signs of withdrawal
      ✓Decreased respiration rate (breaths per minute)
      ✕Reduced blood in stools
      ✕Cooling of body temperature
    4. Which is a "Right of Medication Administration?" Select all that apply(SATA)
      A)Right provider
      B)Right patient
      C)Right medication
      D)Right dose
      E)Right time

    Exam Review

    1. A client has been started on a drug that is an inhibitor of CYP3A4 enzymes. How could this affect the client's drug therapy?
      A)This is a contraindication, and the drug should be stopped
      B)Metabolism of other drugs may be slowed down
      C)More drug will become bound to plasma proteins
      D)The client's creatinine clearance will decrease
    2. Which statement correctly describes an important nursing consideration when dealing with pediatric clients?
      A)All drug dosing needs to be weight-based
      B)Newborns have much less total body water than adults
      C)Pediatric clients can be treated the same as adult clients
      D)Avoid drugs listed in the Beers Criteria
    3. A client is instructed to take pseudoephedrine for nasal congestion symptoms. The nurse teaching about this drug knows that this is appropriate because the therapeutic effect for pseudoephedrine is:
      A)increased blood pressure.
      B)increased heart rate.
      C)decrease production of mucus.
      D)improved nasal drainage.
    4. Which medication promotes volume expansion by pulling fluid from the extravascular space into the vascular system?"
      A)0.9% NS
      B)5% Albumin
      C)D5W
      D)0.45% NS

    Exam Review

    1. A client presents to the Emergency Department with gastrointestinal bleeding. The family has brought a bag of the client's medications to the hospital. Upon reviewing the client's medications, which could be responsible for the GI bleeding? Select all that apply.(SATA)
      A)Allopurinol
      B)Acetaminophen
      C)Ibuprofen
      D)Meloxicam
      E)Sumatriptan
    2. Which statement correctly describes an important nursing consideration when treating elderly clients?
      A)Elderly clients become "ultrarapid metabolizers" of all CYP enzymes
      B)This client population consists of people 50 years of age and older
      C)Drugs tend to stay in the body longer
      D)Elderly clients will always have poor renal function
    3. A client is in the middle of an operation which required general anesthesia. One of the medications used was succinylcholine. The client begins to show signs of body rigidity, increased body temperature and sweating. What is the most important action to take after alerting the healthcare provider?
      A)Obtain IV dantrolene sodium from emergency cart
      B)Check the client's chart for a history of muscular dystrophy
      C)Administer an inhaled anesthetic, such as isoflurane
      D)Apply cold towels to the client's body
    4. When prescribing a new medication for a client, the physician made a mistake in calculating the dose. This mistake was missed by the pharmacy and the nurse, and the client ultimately received a lower dose of the medication than they needed. This is an example of:
      A)a contraindication
      B)an Adverse Drug Event (ADE)
      C)a type II hypersensitivity reaction
      D)a Black Box Warning (BBW)

    Exam Review

    1. A client is prescribed an anti-tussive and asks if there is any other medication that may help the cough. Which medication will help thin and expel the client's secretions?
      A)Guaifenesin
      B)Diphenhydramine
      C)Ipratropium
      D)Fluticasone
    2. The client is teaching a patient about the black box warning for montelukast and includes which information?
      A)This medication increases the side effects of albuterol
      B)Monitor for a new allergy to peanuts
      C)Do not take this medication with alcohol
      D)Monitor for psychiatric side effects including suicidal thoughts
    3. Due to pharmacokinetics, a drug's concentration in the body decreases over time. Which term do we use to describe when a drug's concentration has decreased by 50%?
      A)Minimum effective concentration
      B)Loading dose
      C)First-pass effect
      D)Half-life
    4. A client reports taking ergotamine for treatment of migraine headaches. The nurse recognizes that this drug has which warning associated with it?
      A)Avoid use with CYP3A4 inhibitors
      B)May cause respiratory depression when taken with benzodiazepines
      C)May cause liver damage when taken with acetaminophen
      D)Avoid use with NSAIDs